Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


analyzing test data trends
Jul 20, 2003

Dr. Young:

I was diagnosed on May 30th: CD4 = 259, VL = 29000. On June 26th, CD4 = 327, VL = 20000. I switched to a new doctor and had bloodwork done on 09 July: CD4 = 365, VL results not back yet.

Question: Even switching doctors (and presumably labs), does this constitute enough of an upward trend that you would recommend holding off on starting HAART at least until the next labwork in 3 months? I want to be smart about my therapy, but don't want to start any time sooner than I need to. I have no symptoms save for slight fatigue caused by low testosterone (just started testim this morning).

Thank you for your thoughtful answer and the great work that you do.

Response from Dr. Young

Thanks for your question.

The first thing to bear in mind is that there is considerable day to day variation in CD4 counts. One way to see if the changes that your labs note are real (or significant) are to look at your CD4 count percentages-- if there are not significant, then you would not see large changes in the percentage (say less than 2% would be not significant).

If there is any doubt, repeating the tests and monitoring things would not be unreasonable, provided that you were feeling well (asymptomatic). Knowing that you've just started on testosterone replacement should certainly allow some time to see if this treatment improves your overall health while waiting for the results.

Thanks for your warm comments, hope this helps. BY



Previous
Can you feed me some information regarding recent Paris Conference
Next
weight loss and treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement